YB
BannerBanner

ECA stack for diabetic?

Author
PJH20
Pro-Member
  • Total Posts : 2348
  • Reward points: 5345
  • Joined: 2003/05/05 00:19:46
  • Status: offline
2004/03/01 16:43:38 (permalink)
0

ECA stack for diabetic?

Can anyone explain to me why an eca stack is bad for diabetics?

If in fact it is?

My gf is diabetic and i have said that it probably isnt safe to use it but wanted to know why?

Cheers
#1

4 Replies Related Threads

    TheDoctor
    Pro-Member
    • Total Posts : 2426
    • Reward points: 8781
    • Joined: 2002/05/07 13:44:32
    • Location: United Kingdom
    • Status: offline
    RE: ECA stack for diabetic? 2004/03/01 18:11:52 (permalink)
    0
    There are general side effects to Ephedrine which everyone needs to take into account ie blood pressure, heart rate etc.

    In Medicine, prescribing ephedrine to a diabetic is not contraindicated but it is advised to do so with caution.

    This is because it can affect blood glucose level control, usually increasing it.

    Also when a diabetic has low blood glucose levels, ie a "hypo", which can be serious, they experience a set of symptoms such as Weakness,Drowsiness, Hunger, Confusion, Nervousness, Dizziness, Trembling, Rapid heartbeat, Sweating.

    Many of the above symptoms are caused by the adrenaline that the adrenal glands release when hypoglycaemia occurs, to restore and maintain glucose levels in the blood. The adrenaline does this by mobilising stored glycogen from the liver and triglycerides from fat and converting them into glucose. Adrenaline also increases the secretion of glucagon and decreases the release of insulin.

    Now side effects of Ephedrine are similar to Adrenaline, so there maybe some confusion if a diabetic is about to have a "hypo" or not. Thus more strict glucose monitoring maybe needed.

    There is a separate thread in Diet forum regarding the effects of caffeine on glucose but this is less significant.

    #2
    snoopy101
    Olympian Member
    • Total Posts : 706
    • Reward points: 9357
    • Joined: 2003/01/01 17:23:33
    • Location: United Kingdom
    • Status: offline
    RE: ECA stack for diabetic? 2004/03/01 21:41:01 (permalink)
    0
    it can be hard for many diabetics to reconise the signs when they become "low" and are near the hypo stage, i think it could be confusing if sides like sweating,trembling, from eph are present. I know that my brother and dad can take these's symtoms as a sign as being low, i would think it not an ideal supp to take for this case.

    i would think it would be best to monitor blood levels more offten especially around exercise times.
    #3
    PJH20
    Pro-Member
    • Total Posts : 2348
    • Reward points: 5345
    • Joined: 2003/05/05 00:19:46
    • Status: offline
    RE: ECA stack for diabetic? 2004/03/01 22:12:30 (permalink)
    0
    So it may be okay to take eph but be aware that the side effects can be similar to hypo's and also to monitor the blood glucose more carefully. I know my GF monitors her blood glucose levels 2-3 times per day and takes insulin 4 times per day.
    #4
    snoopy101
    Olympian Member
    • Total Posts : 706
    • Reward points: 9357
    • Joined: 2003/01/01 17:23:33
    • Location: United Kingdom
    • Status: offline
    RE: ECA stack for diabetic? 2004/03/01 22:20:52 (permalink)
    0
    yes, she could use it, but is probably not worth the problems it may cause imo.
    #5
    Jump to:
    ©2018 All content is copyright of MuscleTalk.co.uk and its use elsewhere is prohibited.
    (posting guidelines | privacy | advertise | earnings disclaimer | contact us | supported by)
    © 2018 APG vNext Commercial Version 5.5